MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE
Model Number 2078174
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The armada 14 pta balloon dilatation catheter referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified tibial artery that is 90% stenosed.The 014 ht command guide wire crossed lesion successfully.The 3.0x60mm armada 14 balloon dilatation catheter was advanced and used to pre-dilate the lesion successfully even though resistance was met during advancement with the guide wire.Once removed the 4.0x38mm xience prime stent delivery system was attempted to advance over the wire; however, resistance was met with the guide wire.The same armada 14 balloon was attempted to be advanced over the guide wire, but met resistance was noted again.The balloon and guide wire were removed together.The guide wire was removed and the coating was noted to be peeled but remaining on the guide wire.Another command guide wire and xience prime were used to successfully complete the procedure.There were no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported peeled / delaminated coating was unable to be confirmed however there was noted polymer coating separation.The reported difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the heavily calcified, 90% stenosed anatomy/other devices and/or inadvertent mishandling resulted in the noted multiple guide wire bends/kinks and the reported peeled coating/noted polymer coating separation; thus resulting in the reported difficult to advance and the reported difficult to remove.Manipulation of the device likely resulted in the noted bunched core and the noted pinched polymer coating; likely contributing to the reported difficult to advance and the reported difficult to remove.The noted scratched teflon coating is likely due to interaction with the torque device being tight against the guidewire.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE COMMAND 14 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15510533
Report Number2024168-2022-10155
Device Sequence Number5843850
Product Code DQX
UDI-Device Identifier08717648176678
UDI-Public08717648176678
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number2078174
Device Catalogue Number2078174
Device Lot Number2032571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X60MM ARMADA 14 BALLOON DILATATION CATHETER; 4.0X38MM XIENCE PRIME
Patient SexUnknown